How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doctor Jeff Your Own Question
Doctor Jeff
Doctor Jeff, Dog Veterinarian
Category: Dog
Satisfied Customers: 4589
Experience:  Small Animal General Practitioner and practice owner with 8+ years experience
Type Your Dog Question Here...
Doctor Jeff is online now
A new question is answered every 9 seconds

Like we know. Now she will have to be on steroids going forward

This answer was rated:

Like we know. Now she will have to be on steroids going forward to counter atopic dermatitis and now post all this giving her steroids further would become challenging as the liver is already under so much of stress, our vet has suggested to use a spray called "Cortanvance" by Virbac company . Infact we don't get it in India I am trying to procure it from Us/ uk through some friends(Although we are finding it it really difficult to procure it without a prescription from a local vet ) I wanted to ask how effective and successful that spray is and what are the side effects of that spray as compared to oral steroids like Wyslone.
And does giving her cyclosporine will also put further stress on her already stressed liver.
Hi, I am Dr. Jeff. I will try to help you. Please feel free to follow up if any more information is needed. The steroids may not be the reason for the liver issue. Those values you posted on the previous question are pretty high to be related to steroid use. Plus, in some situations, steroids could actually be a benefit. To really know what is going on in the liver, the ultrasound I mentioned before is the next step.
As for the use of cyclosporine, this can very useful in managing atopic dermatitis. It tends to be expensive but can be helpful. I would recommend that the liver tests are rebounding before trying methods of managing the AD. Keep in mind, we treat animals, not bloodwork, so if the liver values are rebounding quickly, he should be fine in a month or so if not sooner. As for the topical form of cyclosporine, I have more luck with topical products in dogs that are already well managing by maintaining that status. If they are actively itching, scabbed, etc, I do not have much success. Oral products tend to do better in these situations.
I hope this helps
Doctor Jeff and 2 other Dog Specialists are ready to help you

Related Dog Questions